Forgive me if I have posted in the wrong post area but I am in need of advice/encouragement from people who actually understand what Cymbalta withdrawal is like....I feel like many people think I am being a hypochondriac or a sook as they don't understand why I'd be feeling so crappy coming off something like this.
My situation is similar to the initial post. I was taking 60mg of Cymbalta for 7 years (started in 2012), went to my doctor approx. 3 weeks ago to ask how I would go about getting off it as I was in a great place and felt I no longer needed to be on them, my doctor agreed and told me to take the 30mg capsules for 1 week and then stop taking them completely.
I explained to her that I had read multiple forum posts about the weaning process and that going cold turkey is a bad idea due to what other people had experienced, however she didn't agree and said it would be fine so I just went along with it, as she is the professional...it was a TERRIBLE idea, the first day off it was ok, I hardly had any symptoms, however the second day I had to leave work at midday (I am a Teachers Aide at a Special Needs school that never misses work, even with the stresses of my work at times! so it was obviously a rough day..) I had hot/cold sweats, couldn't concentrate, I was sensitive to light and noise, shaky, had a very short fuse - would get snappy and irritated really easily and also felt really nauseous so went home and slept, I ended up taking the Cymbalta for the rest of the week and felt 100% better.
I went back to the doctor as she had only prescribed me a weeks worth of Cymbalta and explained to her what happened, she said it was normal and should only last 1-2 days, then prescribed me 2mg Valium to take in place of the Cymbalta to help with the withdrawal symptoms.
I have been giving this a good go for 2 weeks now, I am not getting nauseous but my head feels like it is about to explode - the headache is constant and not even an ibuprofen or Panadol will make it go away, I am a lot more tired than usual - like I could sleep all day (doctor said this could be due to the Valium as it supposedly makes you drowsy?), the brain zaps are constant and make me feel as though I am having a seizure or something... I am easily frustrated and angry - especially at the smallest things and also cry/become sad very easily, I still can't concentrate (I am studying Primary School teaching at the moment at University as well, so this has been a really big problem for me when it comes to assignments...but affects me mostly when I am at work as I am not 100% "involved" as I should be with the kids, this is not fair for them as they deserve 100% out of all of the staff to help them succeed and I am sensitive to light and noise (writing this on my PC is hurting my head at the moment..). I had 2 days off work this week because of it. My boyfriend is unsure how to help.
I just feel rotten and want to know how long it's taken others' to get off this devil drug and if I should be trying a different method to try to limit the symptoms. I have read about the bead counting but don't fully understand how to do it properly. Do I try going to a different doctor and risk them saying the same thing as my GP said above? I am just so angry that doctors don't seem to give a crap or don't have the right info about this.